MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION Ultratome XL; Snare, Flexible

BOSTON SCIENTIFIC CORPORATION Ultratome XL; Snare, Flexible
Model Number M00535900
Medical Device Problem Codes Break (1069); Failure to Conduct (1114); Deformation Due to Compressive Stress (2889); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an ultratome xl was used in the ampulla during an endoscopic retrograde cholangiopancreatography (ercp) to treat biliary stones performed on (b)(6) 2025.During the procedure, the device stopped passing current.The connections were checked and patient plate was readjusted but no energy got transferred.The procedure was completed with another of the same device.There were no reported patient complications as a result of this event.Note: this event has been deemed a reportable event based on the investigation finding of wire break and wire kinked.Please see block h11 for full investigation details.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable investigation results of cutting wire broken.Imdrf device code a040601 captures the reportable investigation results of cutting wire kinked.Block h11: investigation results the returned ultratome xl was analyzed, and a visual inspection that the cutting wire was blackened, kinked and broken at 3 mm from the distal pierce hole.Media inspection of the picture provided by the customer shows no visible problem.The returned device does not match the condition observed in the provided picture.No other problems with the device were noted.With all the available information, the product analysis revealed that the cutting wire was blackened, kinked, and broken at 3 mm from the proximal pierce hole.It is most likely that procedural or anatomical factors encountered during the use of the device could have affected the device performance and its integrity.The break in the cutting wire could have been generated if there was contact between the device and the scope during energization or if the device exceeded the maximum of voltage during procedure.Also, energizing the device prior to performing sphincterotomy can compromise the cutting wires integrity, causing premature cutting wire fatigue.Once the cutting wire breaks, any attempt to remove the device from the scope can bend the cutting wire as observed in the product analysis.Based on all gathered information, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.

Brand Name
Ultratome XL
Common Device Name
Snare, Flexible
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
+1(914)571-6918
MDR Report Key50180112
Report Number3005099803-2026-03231
Device Sequence Number18208591
Product Code FDI
UDI-Device Identifier08714729103257
UDI-Public(01)08714729103257(17)270310(10)36037272
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K930022
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00535900
Device Catalogue NumberM00535900
Device Lot Number0036037272
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/29/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2026
Initial Report FDA Received Date08/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age39 YR
Patient SexFemale
Patient Weight112 LB